Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 2, 2016, 3:57 AM CST for 13 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 3:57 AM CST (09:57 UTC)
- In effect from
- Mar 2, 2016, 12:00 PM CST
- Expired
- Mar 2, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS84 KFWD 020957 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CST WED MAR 2 2016 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE... .STRONG SOUTH WINDS...LOW HUMIDITIES AND WARMER THAN NORMAL TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF WESTERN NORTH TEXAS THIS AFTERNOON. TXZ091-092-100>102-115>117-129>132-141-021800- /O.NEW.KFWD.FW.W.0006.160302T1800Z-160303T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- 357 AM CST WED MAR 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE... * AFFECTED AREA...WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE. * TIMING...12 PM THROUGH 7 PM CST TODAY * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RH...15 TO 25 PERCENT. * IMPACTS...FIRES THAT START HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
800 WWUS84 KFWD 021740 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX ISSUED BY NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST WED MAR 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE... .STRONG SOUTH WINDS...LOW HUMIDITIES AND WARMER THAN NORMAL TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF WESTERN NORTH TEXAS THIS AFTERNOON. TXZ091-092-100>102-115>117-129>132-141-030100- /O.CON.KFWD.FW.W.0006.160302T1800Z-160303T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- 1140 AM CST WED MAR 2 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE... * AFFECTED AREA...WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE. * TIMING...12 PM THROUGH 7 PM CST TODAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RH...15 TO 25 PERCENT. * IMPACTS...FIRES THAT START HAVE THE POTENTIAL TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ PALMER
958 WWUS84 KFWD 030051 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 651 PM CST WED MAR 2 2016 ...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE WILL EXPIRE AT 7 PM CDT... TXZ091-092-100>102-115>117-129>132-141-030200- /O.EXP.KFWD.FW.W.0006.000000T0000Z-160303T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER- EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- 651 PM CST WED MAR 2 2016 ...THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE... GUSTY SOUTH WINDS WILL CONTINUE INTO THIS EVENING BUT RELATIVE HUMIDITIES WILL SLOWLY INCREASE AS TEMPERATURES DECREASE. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:06 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 1, 11:06 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1106 PM CST TUE MAR 1 2016 .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. WINDS WILL REMAIN LIGHT AND NORTHERLY FOR THE NEXT FEW HOURS...BUT THEN BECOME SOUTHERLY SHORTLY BEFORE SUNRISE. AS THE SURFACE GRADIENT TIGHTENS THE WINDS WILL BECOME STRONGER WEDNESDAY EVENING ACROSS NORTH AND CENTRAL TEXAS. 78.JG && .PREV DISCUSSION... /ISSUED 317 PM CST TUE MAR 1 2016/ GUSTY WINDS BEHIND TODAY/S COLD FRONT SHOULD BE QUICK TO SETTLE DOWN THIS EVENING AS A SURFACE RIDGE MOVES OVERHEAD. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM AS SCHEDULED. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR EFFICIENT RADIATIONAL COOLING TONIGHT WITH THE COLDEST CONDITIONS OCCURRING IN THE RURAL LOW LYING AREAS. LOWS TONIGHT WILL ULTIMATELY RANGE FROM THE MID AND UPPER 30S TO THE LOWER AND MID 40S. ANOTHER SHORTWAVE WILL DROP SOUTHEAST FROM THE COLORADO ROCKIES INTO THE SOUTHERN PLAINS TOMORROW THROUGH TOMORROW NIGHT. RETURN FLOW WILL QUICKLY INCREASE DURING THE DAY WEDNESDAY AHEAD OF THE SYSTEM...WITH 15-20 MPH SOUTH WINDS EXPECTED DURING THE AFTERNOON. HIGH TEMPS WILL RANGE FROM THE UPPER 70S ACROSS THE WEST TO THE UPPER 60S ACROSS THE NORTHEAST. WARM CONDITIONS AND GUSTY WINDS WILL CREATE ELEVATED FIRE DANGER FOR AREAS MAINLY WEST OF THE I-35 CORRIDOR. THE SHORTWAVE WILL DRAG ANOTHER COLD FRONT THROUGH THE AREA ON THURSDAY...WITH A WIND SHIFT TO THE NORTH ACCOMPANYING THE FRONT. GUSTY NORTH WINDS WILL CREATE ANOTHER ELEVATED FIRE DANGER DAY THURSDAY AFTERNOON ACROSS THE WEST. A BROAD RIDGE WILL DEVELOP LATE THIS WEEK ACROSS THE CENTRAL PART OF THE COUNTRY...KEEPING TEMPERATURES ABOVE NORMAL FRIDAY THROUGH THE WEEKEND. A WEAK DISTURBANCE WILL GENERATE SOME ISOLATED CONVECTION ACROSS THE AREA ON SUNDAY...BUT MOST LOCATIONS SHOULD REMAIN RAIN-FREE. A LARGE-SCALE TROUGH IS STILL PROGGED TO DEEPEN ACROSS THE SOUTHWEST CONUS MONDAY AND PROPAGATE EAST ACROSS THE PLAINS ON TUESDAY. SOME MODEL DIFFERENCES STILL EXIST BETWEEN THE GFS AND ECMWF...THOUGH THEY ARE IN SURPRISINGLY GOOD AGREEMENT WITH REGARDS TO THE DEPTH OF THE TROUGH AND INCREASING PROBABILITIES OF PRECIPITATION ACROSS THE REGION. AT THIS TIME IT APPEARS THAT THE BEST CHANCES FOR SHOWERS AND STORMS WILL OCCUR ON TUESDAY. THE MOST RECENT MODEL RUNS INDICATE THAT SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR AT LEAST SOME STRONG STORMS ACROSS THE AREA...BUT IT IS FAR TOO EARLY TO SPECULATE ON ANY POTENTIAL FOR SEVERE WEATHER. WE WILL GET A BETTER IDEA ON THE DETAILS SUCH AS TIMING...INSTABILITY...AVAILABLE MOISTURE ETC FOR EARLY NEXT WEEK AND NAIL DOWN THE SPECIFICS OF THE MONDAY THROUGH WEDNESDAY FORECAST AS WE HEAD INTO THE WEEKEND. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 44 70 56 72 46 / 0 0 0 0 0 WACO, TX 42 72 57 75 43 / 0 0 5 0 0 PARIS, TX 39 66 50 69 42 / 0 0 5 5 0 DENTON, TX 40 69 52 71 41 / 0 0 0 0 0 MCKINNEY, TX 38 68 53 70 42 / 0 0 5 5 0 DALLAS, TX 44 70 57 72 47 / 0 0 5 0 0 TERRELL, TX 41 69 56 72 44 / 0 0 5 5 0 CORSICANA, TX 42 70 57 74 46 / 0 0 5 5 0 TEMPLE, TX 42 72 57 77 45 / 0 0 5 5 0 MINERAL WELLS, TX 38 75 51 73 42 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 78
Hazardous weather outlook, Mar 1, 7:28 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 728 PM CST TUE MAR 1 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 728 PM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE AN ELEVATED THREAT FOR GRASS FIRES ACROSS THE WESTERN PORTIONS OF NORTH TEXAS WEDNESDAY AFTERNOON DUE TO WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS. THERE WILL BE A CHANCE OF THUNDERSTORMS REGION WIDE SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.